# SDR CA000925007

- Difficulty date: August 15, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Doug DC-6A
- Aircraft time: 41,559 hours
- Engine: Pwa CB3
- Propeller: Hamstd 43E60
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Failed
- Location: Master Rod
- Component: Engine Assy, Pwa, WASPCB3
- Stage of operation: TO
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: D

## Discrepancy

(CAN) ON TAKEOFF ENGINE AUTO-FEATHERED, AND LOAD OF RETARDANT WAS JETTISONED. AIRCRAFT RETURNEDTO  AIRPORT WITH THREE ENGINES OPERATIVE. INSPECTIONS COMPLETED - I.E. NOSE CASE REMOVED AND CHIPPED TEETH FOUND ON COUNTER BALANCE DRIVE GEARS AND THE SUPPORT BEARING WAS FOUND CRACKED. ENGINE WAS RE-ASSEMBLED FOR THREE ENGINE FERRY. NOSE CASE WAS AGAIN REMOVED TO DETERMINE EXTENT OF DAMAGE. DAMAGE FOUND INDICATED A MASTER ROD BEARING FAILURE WHICH RESULTED IN THE MASTER ROD COMING LOOSE AND DAMAGING THE REAR CYLINDERS. SERVICEABLE ENGINE INSTALLED AND AIRCRAFT DISPATCHED FOR FIRE FIGHTING.
